Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 63, NWS Birmingham, AL

November 9, 2009Montgomery County, Alabama

NWS Birmingham, AL issued this river flood warning at Nov 9, 2009, 9:36 AM CST for Montgomery County, Alabama. It took effect at Nov 10, 2009, 11:24 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 9, 2009, 9:36 AM CST (15:36 UTC)
In effect from
Nov 10, 2009, 11:24 PM CST
Expired
Nov 10, 2009, 12:53 PM CST
In force
Issued by
NWS Birmingham, AL
Flood severity
Minor

County Montgomery County, AL

The river

Written for the forecast point Catoma Creek near Montgomery (CATA1).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 091536
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
936 AM CST MON NOV 09 2009

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ALABAMA... 

  CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE AFFECTING MONTGOMERY 
  COUNTY.

.HEAVY RAINFALL OF THREE TO FIVE INCHES IS FORECAST TO OCCUR OVER
THE CATOMA CREEK DURING THE NEXT THIRTY SIX HOURS...AND THIS WOULD
SEND CATOMA CREEK INTO FLOOD.  AS A RESULT...A FLOOD WARNING HAS
BEEN ISSUED FOR CATOMA CREEK AT THE U.S. 331 HIGHWAY BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC101-100336-
/O.NEW.KBMX.FL.W.0063.091111T0928Z-091112T1120Z/
/CATA1.1.ER.091111T0928Z.091111T1200Z.091111T2320Z.NO/
936 AM CST MON NOV 09 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  CATOMA CREEK NEAR THE U.S. 331 HIGHWAY BRIDGE.
* FROM TUESDAY NIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 9 AM MONDAY THE STAGE WAS 2.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE LATE TUESDAY NIGHT AND 
  CONTINUE TO RISE TO NEAR 20.8 FEET BY WEDNESDAY MORNING. THE 
  CREEK WILL THEN FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS.

$$
3 follow-up statements
000 
WGUS84 KBMX 101600
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CST TUE NOV 10 2009


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK...

.HEAVY RAINFALL OF (GIVE BASIN AMOUNTS) INCHES HAS OCCURRED SINCE 
(GIVE DAY OF WEEK) OVER THE (GIVE BASIN NAME/S) DRAINAGE (BASIN)...
AND A FLOOD WARNING IS NOW IN EFFECT FOR THE (GIVE RIVER OR STREAM 
NAME/S).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY    MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC101-110400-
/O.EXT.KBMX.FL.W.0063.091111T0600Z-091111T1800Z/
/CATA1.1.ER.091111T0600Z.091111T0600Z.091111T0600Z.NO/
1000 AM CST TUE NOV 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR U.S. 331 HIGHWAY BRIDGE.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 AM TUESDAY THE STAGE WAS 12 FEET. 
* FLOOD STAGE IS 20 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT...AND THEN BEGIN A SLOW FALL AFTER THAT TIME.
* IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS.

$$
000 
WGUS84 KBMX 101632
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 AM CST TUE NOV 10 2009


...THE FLOOD WARNING CONTINUES FOR THE CATOMA CREEK...

.HEAVY RAINFALL OF 2 TO 3 INCHES HAS OCCURRED SINCE MONDAY OVER
THE CATOMA CREEK BASIN...AND A FLOOD WARNING REMAINS IN EFFECT 
FOR THE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC101-110432-
/O.EXT.KBMX.FL.W.0063.091111T0524Z-091111T1900Z/
/CATA1.1.ER.091111T0524Z.091111T0600Z.091111T0700Z.NO/
1032 AM CST TUE NOV 10 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE CATOMA CREEK NEAR THE U.S. 331 HIGHWAY BRIDGE.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10 AM TUESDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE 
  TO NEAR 20.1 FEET BY AFTER MIDNIGHT . THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS.

$$
000 
WGUS84 KBMX 101853
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CST TUE NOV 10 2009


...THE FLOOD WARNING IS CANCELLED FOR THE CATOMA CREEK NEAR U.S. 331 
HIGHWAY BRIDGE...

.RISES HAVE NOT BEEN AS GREAT AS FORECAST ON CATOMA CREEK...AND THE
FLOOD WARNING IS NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.
&&

ALC101-101923-
/O.CAN.KBMX.FL.W.0063.000000T0000Z-091111T1900Z/
/CATA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1253 PM CST TUE NOV 10 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CATOMA CREEK NEAR THE U.S. 331 HIGHWAY BRIDGE.
* AT 12 PM TUESDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 18 FEET 
  WEDNESDAY MORNING .
* IMPACT...AT 20 FEET...FLOODING OF AGRICULTURAL LANDS IN THE 
  VICINITY OF THE U.S. 331 HIGHWAY BRIDGE OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 9, 5:30 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 9, 5:30 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 AM CST MON NOV 9 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

ALL EYES ARE LOOKING SOUTH AS HURRICANE IDA PICKS UP SOME FORWARD
SPEED TOWARDS THE NORTHERN GULF COAST. THE MAJOR IMPACTS ACROSS
CENTRAL ALABAMA ARE SHAPING UP AS MOSTLY A HEAVY RAIN EVENT WITH
WIND AND WIND GUSTS SETTLING FOR A MORE MINOR THREAT TO THE
EXTREME SOUTH AND SOUTHEASTERN COUNTIES.

FOR TODAY...EXPECT A QUIET START WITH LIGHT RAIN SHOWERS PUSHING
INTO THE SOUTHERN COUNTIES LATER IN THE AFTERNOON. WINDS SHOULD
GENERALLY INCREASE FROM SOUTH TO NORTH...BUT FOR THE MOST PART
REMAIN AROUND 10 TO 15 MPH IN THE NORTH AND 15 TO PERHAPS AS MUCH
AS 25 MPH IN THE EXTREME SOUTH.

TONIGHT...THE MAIN SHOW WILL BEGIN AS IDA BEGINS TO MAKE LANDFALL.
THE MODERATE TO HEAVY RAINFALL WILL BEGIN IN THE SOUTH AND
SOUTHEAST SOMETIME BEFORE MIDNIGHT...WITH THE THREAT OF POTENTIAL
FLOODING COMING AFTER MIDNIGHT FOR THE EASTERN COUNTIES. THE
MODERATE TO HEAVY RAIN WILL SPREAD QUICKLY NORTHWARD BY DAYBREAK AND
COVER MUCH OF THE CWA. THE INTERSTATE 65 CORRIDOR...EAST LOOKS TO BE
A GOOD DIVIDING LINE FOR THE HEAVIEST RAIN AXIS...WITH TOTALS
THROUGH THE OVERNIGHT OF 2 TO 4 INCHES. WITH THAT IN MIND...WILL
ISSUE A FLOOD WATCH FOR THE COUNTIES GENERALLY ACROSS THE EASTERN
HALF OF THE CWA. THE WIND AND WIND GUSTS WILL ALSO INCREASE ACROSS
THE AREA 10 TO 20 MPH IN THE NORTHERN TIER COUNTIES AND 15 TO 30 MPH
ACROSS THE SOUTH...WITH HIGHER GUSTS.

TUESDAY...EXPECT MUCH OF THE SAME AS IDA IS EXPECTED TO TAKE A
TURN TO THE EAST...KEEPING THE CENTER OF CIRCULATION JUST TO OUR
SOUTH DURING THE MORNING HOURS. THE HEAVIEST RAINFALL WILL
CONTINUE TO PLAGUE THE EASTERN HALF OF THE CWA...WITH AN
ADDITIONAL 1 TO 2 INCHES EXPECTED. THIS WILL PUSH THE RAINFALL
TOTAL AMOUNTS AT AROUND 3 TO 6 INCHES FOR THIS SAME AREA. WINDS WILL
ALSO CONTINUE AT 10 TO 20 MPH IN THE NORTH AND 15 TO 30 MPH IN THE
SOUTH AND SOUTHEASTERN COUNTIES.

BY TUESDAY NIGHT...IDA WILL BE PUSHING OFF TO THE EAST-NORTHEAST
THROUGH GEORGIA AND THE CAROLINAS AND THE RAIN AND WIND WILL
DIMINISH FROM WEST TO EAST THROUGH THE EVENING INTO THE OVERNIGHT
HOURS.

FROM WEDNESDAY ON...COOLER AND DRIER AIR WILL FILTER DOWN FROM THE
NORTH BRINGING SUNNY SKIES BACK TO THE AREA. WILL WATCH FOR
ANOTHER COLD FRONT LATER IN THE WEEKEND TO BRING AN ADDITIONAL
THREAT OF RAIN TO THE AREA...MOST LIKELY SUNDAY INTO MONDAY.

17/KLAWS

&&

.AVIATION...12Z TAF DISCUSSION.

WIND RAIN AND LOW CEILINGS ASSOCIATED WITH HURRICANE IDA WILL BEGIN
TO IMPACT MGM AND TOI THIS AFTERNOON.  INCREASING WIND SPEEDS WILL
BE THE FIRST SIGN OF DETERIORATING WEATHER CONDITIONS INCREASING TO
AROUND 15 KNOTS WITH GUSTS TO 20-25 KNOTS BY 18Z AT MGM AND TOI
FARTHER NORTH...GUSTS SHOULD REMAIN BELOW 20 KNOTS THROUGH THE DAY.
PREVAILING DIRECTION WILL BE FROM THE EAST AT ALL SITES OVER THE
NEXT 24 HOURS.  OVERNIGHT...SPEEDS WILL CONTINUE TO
INCREASE...SUSTAINED BETWEEN 15 AND 20 KNOTS AT ALL SITES BEFORE
06Z.  MGM AND TOI COULD SEE SUSTAINED SPEEDS EVEN HIGHER WITH GUSTS
IN EXCESS OF 30 KNOTS AFTER 00Z.

RAINFALL WILL LIKELY REDUCE VISIBILITY TO AT LEAST MVFR CONDITIONS
AS EARLY AS 2300Z AT TOI...BY 0000Z AT TOI...AND AFTER 4 OR 5Z
ELSEWHERE.

CEILINGS SHOULD STAY VFR AT BHN EET ANB AND TCL THROUGH AT LEAST
04Z...AND AS EARLY AS 2300 AT MGM AND TOI.  CLOUD HEIGHTS ARE NOT
EXPECTED TO DROP BELOW MVFR CONDITIONS.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH IN EFFECT FROM 9 PM MONDAY THROUGH 6 PM TUESDAY FOR
THE FOLLOWING ZONES: ALZ017>021-024>029-035>038-040>050. THIS
INCLUDES THE FOLLOWING COUNTIES: BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR.

WIND ADVISORY IN EFFECT FROM NOON MONDAY THROUGH 6 PM TUESDAY FOR
THE FOLLOWING ZONES: ALZ033-039>050. THIS INCLUDES THE FOLLOWING
COUNTIES: PERRY- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR.

LAKE WIND ADVISORY IN EFFECT FROM NOON MONDAY THROUGH 6 PM TUESDAY
FOR THE FOLLOWING ZONES: ALZ011>015-017>032-034>038. THIS INCLUDES
THE FOLLOWING COUNTIES: MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-
SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB-
CHILTON-COOSA-TALLAPOOSA-CHAMBERS.

&&

17/27
Hazardous weather outlook, Nov 9, 5:00 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CST MON NOV 9 2009

ALZ011>015-017>050-101100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
500 AM CST MON NOV 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

FLOODING RAINFALL IS EXPECTED AFTER 9 PM THROUGH THE REMAINDER OF
THE OVERNIGHT HOURS ON MONDAY AS HURRICANE IDA MAKES LANDFALL ALONG
THE NORTHERN GULF COAST.  THE GREATEST THREAT FOR FLOODING WILL
GENERALLY BE ALONG AND EAST OF INTERSTATE 65.  RAINFALL AMOUNTS FROM
2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY ALONG THE INTERSTATE 85 CORRIDOR...SOUTH.

STRONG GUSTY WINDS FROM HURRICANE IDA ARE EXPECTED ACROSS MUCH OF
THE CWA LATER THIS AFTERNOON...LASTING THROUGH THE OVERNIGHT HOURS.
WINDS FROM THE HWY 80 CORRIDOR...SOUTH ARE EXPECTED TO BE 15 TO 30
MPH WITH GUSTS AS HIGH AS 40 MPH.  NORTH OF HWY 80...WINDS WILL BE
10 TO 20 MPH WITH GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL AND STRONG GUSTY WINDS FROM IDA ARE EXPECTED TO
CONTINUE THROUGH MUCH OF THE DAY ON TUESDAY.  THE HEAVIEST RAINFALL
IS EXPECTED TO CONTINUE UNTIL THE LATE AFTERNOON HOURS
TUESDAY...GENERALLY FROM THE INTERSTATE 65 CORRIDOR...EAST.  WINDS
FROM 15 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ALONG AND SOUTH OF
THE INTERSTATE 85 CORRIDOR...AND WINDS FROM 10 TO 20 MPH ARE
EXPECTED ELSEWHERE.

HIGH WINDS ARE EXPECTED TO CONTINUE ON WEDNESDAY IN THE WAKE OF IDA.
WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS COULD BE EXPERIENCED AREA
WIDE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY MONDAY NIGHT THROUGH TUESDAY NIGHT.

17/KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 4:17 AM CSTFlood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more44 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.